Symptoms of Addictions to Painkillers

4 Flares 4 Flares ×

Painkillers are of the most often used medicines which we take for aches and pains like headaches, sprains, cramps or pain due to surgeries and injuries. There are different types of painkillers and some are easily available in pharmacies and one does not require a prescription for those. There are other painkillers which are much stronger and one needs a doctor’s written prescription for that because if we take more than necessary it can cause serious damage to the human body, even resulting in death in a few minutes.

All painkillers, no matter how mild or strong they are, cause some harmful effects in the body and hence only the prescribed amount must be taken. However, there are some people who suffer from chronic pain and have to take a dose of painkillers frequently, sometimes every day, and those people can become dependent on the pills because the body starts to crave more every day. Here are few signs you should notice:

Addictions-to-Painkillers

Dependency

The body starts to crave the medicines as one continues to take them and the earlier dosage does not have any effect any more, which results to an increase in usage. The body becomes immune to its effects and hence people feel they need to take more pills to get relief and that is the one of the first signs of addiction to painkillers.

Heightened sensitivity

The person who is addicted to painkillers starts responding to any stimulus more intensely than others. He starts getting increased sensitivity to light, sound and may become too emotional and also see hallucinations.

Blackouts

Painkiller addiction can lead to dizziness, feel nauseous and frequent blackouts. The addicted person also forgets things more often and goes through frequent phases of disorientation and lack of coordination of limbs.

Tremors

It is often seen that those addicted to painkillers become very restless, especially when they are not taking the pills. Their hands may shake, there will be slight tremors all over their body and their speech might be slurred too.

Nose and eyes

The painkillers constantly release the chemicals in the person’s body, sometimes in larger amounts than necessary when he takes them all the time and that can lead to bloodshot eyes, sore throat, cough and one may have a runny nose like a cold often.

Sleeping and eating patterns

A person’s sleeping and eating habits are affected as there can be an increase or decrease in appetite and number of hours slept.

Posted in: Addiction

RSSComments (0)

Trackback URL

Leave a Reply


− 2 = four

4 Flares Twitter 3 Facebook 1 Google+ 0 Pin It Share 0 StumbleUpon 0 4 Flares ×